Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 323, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 24, 2004, 2:48 PM CDT for Noxubee County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2004, 2:48 PM CDT (19:48 UTC)
- Expired
- Aug 24, 2004, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 97 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 241948 SVRJAN MSC103-242030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT TUE AUG 24 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 330 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL AND WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES NORTH OF SHUQUALAK...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MACON AT 255 PM CDT BE NEAR PRAIRIE POINT AT 330 PM CDT LAT...LON 3306 8871 3289 8864 3299 8823 3322 8834 $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:00 PM CDT, 48 minutes earlier.
Area forecast discussion, Aug 24, 2:00 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT TUE AUG 24 2004 .SHORT TERM...LATEST SATELLITE IMAGERY CONTINUED TO SHOW A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVING ACROSS THE REGION IN THE SOUTHERN STREAM AS WELL AS THE FLAT UPPER RIDGE...WHICH WAS SLOWLY DEVELOPING NORTHWARD. THERE WAS ALSO SOME GOOD ISENTROPIC LIFT OF GOOD MEAN MOISTURE(PCP WATER OF AROUND 2 INCHES) WHICH WAS AIDING IN CONVECTION. FORECAST FOR TONIGHT WILL REVOLVE AROUND RAIN CHANCES WITH MOIST AIRMASS REMAINING OVER THE REGION. THE MAIN TRIGGER FOR THIS AFTERNOON INTO TONIGHT WILL BE THE SHORT WAVE MOVING EAST OUT OF NORTH LOUISIANA ALONG WITH CONTINUED ISENTROPIC LIFT. THIS FEATURE WAS NOTED BY THE MODELS THE PAST FEW DAYS/RUNS AND CONTINUES THIS TREND TONIGHT. WE ALSO HAVE SOME BETTER LIMITED DIFFLUENCE ALOFT AS UPPER JET SPREADS ACROSS THE THE REGION AND CURVES SOUTH ALONG THE GULF COAST. WILL GO WITH A PERSISTENCE TYPE POP FORECAST AND WILL HAVE RAIN CHANCES ALONG THE LINES OF THE ETA/GFS GUIDANCE. CURRENT FORECAST TEMPS LOOK TO BE PRETTY MUCH ON LINE...DO NOT SEE MUCH CHANGES. EXPECT 70 TO 73 ACROSS THE REGION. FOR WEDNESDAY... AS NOTED BY THE MID SHIFT...SHOULD BE LESS ACTIVE AS RIDGING AND ANTICYCLONIC FLOW START TO TAKE HOLD. AREAS ACROSS MY EAST WILL REMAIN IN THE DEEPEST MOISTURE AND WILL HAVE DIVERGENCE ALONG THE UPPER RIDGE AXIS TO SUPPORT AFTERNOON CONVECTION. TEMPS SHOULD BE 2 TO 3 DEGREES WARMER(PER NGM) ON WED DUE TO THE LIMITED CONVECTION AND LATER START TO WHAT CAN GET GOING. FOR THURSDAY...MODELS RUNS CONTINUE TO INDICATE A SHORT WAVE MOVING INTO THE REGION FROM THE SOUTHERN PLAINS ALONG WITH SOME JET SUPPORT AS LEFT EXIT REGION MOVES OVERHEAD. THIS WILL EFFECT THE NW CWA LATE IN THE AFTERNOON AND WILL GO WITH NEAR 50 POPS. WILL MAKE NO MAJOR CHANGES TO WEDNESDAY/THURSDAY LOWS AND HIGHS. .LONG TERM...LOOKING AT FRIDAY THROUGH TUESDAY. THE PATTERN STILL LOOKS WET FOR FRIDAY THROUGH THE WEEKEND AS SHEAR AXIS CONTINUES OVER THE REGION THROUGH THE WEEKEND. A SURFACE FRONT WILL APPROACH THE REGION ON SUNDAY AND SLOWLY MOVE ACROSS THE REGION LATE SUNDAY INTO MONDAY ...WHICH WILL AID IN LOW LEVEL CONVERGENCE FOR CONVECTIVE CHANCES. HAVE INCREASED POPS SOME OVER THE WEEKEND INTO EARLY NEXT WEEK. FRONT WILL MOVE OUT BY TUESDAY MORNING...BUT LINGER IN THE SOUTH. SO HAVE LEFT SCATTERED POPS FOR THE SOUTH HALF ON TUESDAY WITH LEFT OVER MEAN MOISTURE. WILL NOT MAKE ANY MAJOR CHANGES TO TEMPS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 92 74 92/ 40 30 20 40 MERIDIAN 70 91 72 92/ 50 50 20 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, Aug 24, 1:48 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 148 PM CDT TUE AUG 24 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251848- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 148 PM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...FLOODING... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE THROUGH THE LOWER MISSISSIPPI RIVER VALLEY LATE THIS AFTERNOON AND THIS EVENING. A VERY MOIST ATMOSPHERE IS IN PLACE...AND THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS...DITCHES AND OTHER LOW LYING AREAS CAN BE EXPECTED. WITH MANY AREAS RECEIVING 2 TO 3 INCHES OF RAINFALL YESTERDAY...ANY ADDITIONAL RAINFALL WILL LEAD TO RAPID RUNOFF. FOR THURSDAY...SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY EAST OF INTERSTATE 55. WITH THE ATMOSPHERE REMAINING VERY MOIST...HEAVY RAIN IS ANTICIPATED. PONDING OF WATER ON ROADWAYS...DITCHES AND OTHER LOW LYING AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.